Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


rash-nevarapine
Apr 6, 2006

Dr

I am from South Africa and my problem is that I have a bad rash, slightly raised, red, itchy and hot. I started taking treatment in May 2005 and it was not the originals but rather substitutions (just forgotten name used)then after 6 months used originals then the rach appeared after just 4 weeks. i went back to the substitution of originals but still the rash is still there and itsvery uncomfortable. I am using antihistamine and sometimes it helps but sometimes it does not. Please help how can i treat it.

Response from Dr. Henry

It would be unusual but still posible to have a serious nevirapine -related rash develop 10 months after starting it. If possible you should have your HIV doc/clinic evaluate you to make sure your liver is OK and to evaluate whether another there is likely another cause of the rash besides one of the HIV drugs. HIV+ persons can develop a wide range of skin problems so trying to more precisely identify the cause is important for your long term HIV treatment. The treatment for skin rashes is dependent on the cause so a more definitive diagnosis is key. KH



Previous
Beggining Facial Fat Loss
Next
Shoulder replacement surgery in HIV+ male 56 years old

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement